| Catalog Number |
5MAXACE064 |
| Medical Device Problem Codes |
Kinked (1339); Device Handling Problem (3265)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
06/04/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Results: the penumbra system ace 64 reperfusion catheter (ace 64) was kinked approximately 3.5 cm from the hub and the strain relief was stretched.The strain relief was partially unwound by a penumbra investigator to further evaluate the catheter shaft to confirm the kink.Conclusions: evaluation of the returned device revealed that the ace 64 was kinked.This type of damage typically occurs due to improper handling during removal from the packaging hoop.If the device is forcefully removed from the packaging hoop at an angle, damage such as this may occur.Further evaluation revealed that the strain relief was stretched.This damage also likely occurred due to improper handling during removal from the packaging hoop.Ace 64 devices are 100% visually inspected during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
During preparation for a thrombectomy procedure, while removing a penumbra system ace 64 reperfusion catheter (ace 64) from its packaging, the hospital staff inadvertently kinked the proximal end (3-4 centimeters from the hub) of the device.The ace 64 became kinked prior to use and therefore, was not used for the procedure.The procedure was completed using a new ace 64.